Quantcast

Living with Psoriatic Arthritis (PsA)

Moan time


#1

Just need to have a good moan. I’m impatient by nature and so really fed up!! Enbrel was meant to be the answer to all my problems. Ok I only did the fourth injection yesterday but I was told that it should help after four weeks. Took a steriod to get me through the gap and felt wonderful. I even thought it could be the Enbrel doing its magic but :disappointed: now having a big flare up!!
Plus injection site rash of 8 cm each time. Nurse told me to take antihisatime which makes me sooooo tired. Can’t function!!! Can only contact Rheumy via her secretary on the phone who just said keep taking the Enbrel and if very bad reaction go to emergency services. The rash is just red but not painful and itchy and it doesn’t bother me so I will continue. So good to vent my feelings to people who understand.


#2

It’s really tough isn’t it Yael :confused:. I so hope it gets better soon :grinning:


#3

:frowning: I’m so sorry it’s not the miracle you hoped it would be! Even though I keep telling myself I shouldn’t get my hopes up I am so incredibly disappointed when it doesn’t work as well as expected… I can imagine it’s even worse when you get a pain holiday with steroids! Hug!


#4

So sorry Enbrel isn’t working yet, yael…I wish everybody could get two shots a week like I did. My dermatologist prescribed it, and for some reason, dermatologists can order the 50mg injections for twice a week the first three months. IDK how bad your psoriasis is, but if it covers at least 10% of your skin, maybe your dermatologist could get involved and increase the dose. Just a thought to help boost Enbrel’s effectiveness.
Also, the rash will hopefully stop soon…I had it the first several injections, too. I think it’s harmless, just annoying. The SE of feeling sleepy from using the antihistamine is worse. I’m pretty sure the reddish spot is the only SE most people get from Enbrel.
Hang in there a little longer…keeping my fingers crossed for you!


#5

My psoriasis was very mild and I only now have it in my finger nails. I feel a lot better about the injection site reaction. I don’t think I’ll take the antihistamie next week/ that really knocked me out. Just have to be a patient patient :wink:.


#6

I’m not one of them either. :grimacing:


#7

Yep, I’m pretty sure in the early days I fit both the definitions, and all the synonyms below :joy::joy::joy::joy:

impatient
ɪmˈpeɪʃ(ə)nt/Submit
adjective
1.
having or showing a tendency to be quickly irritated or provoked.
synonyms: irritated, annoyed, angry, testy, tetchy, snappy, cross, crabby, moody, grumpy, querulous, fretful, peevish, peeved, piqued, discontented, displeased, disgruntled;
2.
restlessly eager.
synonyms: restless, restive, agitated, nervous, anxious, ill at ease, fretful, edgy, jumpy, jittery, worked up, keyed up;


#8

Made me laugh out loud Jen! In between I can still laugh thankfully…


#9

I love the synonyms: so many are a perfect fit when I try them on. Come to think of it, I suppose you could say I am a bit querulous and testy today.

Pick your adjective! How are you today, Yael?


#10

:joy::joy::joy: I would say I was definitely disgruntled!! Went to GP to get pain killers because I’m impatient (all synonyms) and can’t wait for Enbrel to happen. He gave me Naproxen for twice a day plus Omerprazole (in case I get indigestion on top of everything else). Does this sound right to you all? I know you’re not Drs but your advice based on your experience is a lot more trustworthy to me.
Well I’m off now for a swim. When I’m in the pool I feel like the water is like a comforting blanket taking the pain away - love it!


#11

I use naproxen plus the omeprazole so that bit is ok. Most nsaids mess with your stomach’s lining so the omeprazole helps protect that. Enjoy that swim.


#12

I’m irritated today…


#13

what’s up?


#14

Is anybody a patient patient? We really must all meet up sometime, it’ll be a blast. I can certainly bring ‘peevish and fretful’ to the table.

I’ve mentioned this before and before that … the rheumy who diagnosed me was a Hungarian locum (not ‘locust’ you stupid auto thingy) who had a bit of a dream job travelling the world going from post to post. She said ‘English patients are the most patient patients’ and she was not implying that this was a good thing. It isn’t a good thing but learning how to be impatient constructively is quite difficult I find.


#15

Only the anticipation of having to phone my GP for a prescription renewal, which isn’t allowed to be renewed without talking to a doctor. You’ve got to make this dash for the phone at 8.30am and keeping redialling as it’s invariably engaged and then when you get it ringing, stay on it ringing for at least 5 mins until it gets answered. By that time you’re starting to lose the will to live or in my case decide you urgently need to the loo. So then you end up talking to receptionist whilst in the bathroom (as if you hang up you know you’ll wait too long to phone again and so miss the magic morning slot of being able to talk to the doctor!) in order for her to then tell you the doctor will phone you back within the hour. So then you must sit by the phone until the doctor calls back, blocking all other calls (I work from home lots) and hoping you won’t do another session of talking on the phone whilst in the bathroom!:stuck_out_tongue_winking_eye::stuck_out_tongue_winking_eye::stuck_out_tongue_winking_eye:


#16

That is more than irritating!!! I’ve also had showers with my phone in the bathroom waiting for the call back.


#17

This is the correct combination. Indigestion is bad, but an ulcer is even worse. If you’d been given naproxen without omeprazole, I’d have said to go back to the doc for the “other half” of the combination. I’m pretty sure that my pharmacist wouldn’t fill the naproxen without a side of omeprazole.

A cautionary note: neither of those drugs are good to take long term. I was on a similar combination about fifteen years, and last year managed to wean off the NSAID (diclofenac). Now I am weaning off the omeprazole, and I’m finding it a bit tricky. I’m down to half a dose, hoping to whittle it down further.


#18

thanks Seenie… I do feel a little better. Not sure if its the Enbrel or the Naproxen though


#19

Glad you’re feeling a bit better. Instead of taking an oral antihistamine, can you use a topical cream at the injection site? Is that a thing people do? Someone help me here. @Seenie?


#20

When I was getting a site reaction from Enbrel, I used tubes and tubes of Benadryl cream. That did help. I’d rather not tear my whole body if it’s 100 sq cm of skin that’s the problem.